A martingale on the zero-set of a holomorphic function

Peter Kink (Faculty for Computer and Information Sciences, University of Ljubljana)


We give a simple probabilistic proof of the classical fact from complex analysis that the zeros of a holomorphic function of several variables are never isolated and that they are not contained in any compact set. No facts from complex analysis are assumed other than the Cauchy-Riemann definition. From stochastic analysis only the Ito formula and the standard existence theorem for stochastic differential equations are required.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 606-613

Publication Date: November 24, 2008

DOI: 10.1214/ECP.v13-1425


  • Bass, Richard F. Probabilistic techniques in analysis. Probability and its Applications (New York). Springer-Verlag, New York, 1995. xii+392 pp. ISBN: 0-387-94387-0 MR1329542
  • Ikeda, Nobuyuki; Watanabe, Shinzo. Stochastic differential equations and diffusion processes. North-Holland Mathematical Library, 24. North-Holland Publishing Co., Amsterdam-New York; Kodansha, Ltd., Tokyo, 1981. xiv+464 pp. ISBN: 0-444-86172-6 MR0637061
  • Krantz, Steven G. Function theory of several complex variables. Second edition. The Wadsworth & Brooks/Cole Mathematics Series. Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1992. xvi+557 pp. ISBN: 0-534-17088-9 MR1162310
  • Range, R. Michael. Holomorphic functions and integral representations in several complex variables. Graduate Texts in Mathematics, 108. Springer-Verlag, New York, 1986. xx+386 pp. ISBN: 0-387-96259-X MR0847923
  • Daniel Revuz and Marc Yor. Continuous martingales and Brownian motion, volume 293 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin, 1991.

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.